MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 420MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 420MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.162S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of postoperative nail breakage is unknown.Implanted on an unknown date in (b)(6) 2018.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a hardware removal of a trochanteric fixation nail advanced (tfna) intramedullary nail with helical blade on femoral head due to a broken tfna nail and pain.The trochanteric fixation nail advanced was then replaced to dynamic hip screw (dhs).Original implant was in (b)(6) 2018.Fragments were generated from the broken device and was removed easily.There was a less desirable treatment outcome due to re-operation with delayed healing and decreased range of motion.Procedure was successfully completed with no surgical delay.Concomitant device reported: tfna helical blade 115mm (part# 04.038.315, lot# unknown, quantity 1); unknown locking screw (part# unknown, lot# unknown, quantity unknown).This report is for one (1) 11mm/130 degree ti cannulated tfna nail.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
Concomitant device reported: tfna helical blade 115mm (part# 04.038.315, lot# 9813464, quantity 1); unknown locking screw (part# unknown, lot# unknown, quantity unknown).
 
Additional Manufacturer Narrative
Additional narrative: updated concomitant devices.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument; manufacturing date: august 30, 2017; expiration date: july 31, 2027; part: 04.037.162s; 11mm/130 deg ti cann tfna 420mm / right ¿ sterile; lot: h438182(sterile); lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly instruction met all inspection acceptance criteria.Packaging label log lppf was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part: 04.037.942.2, lock prong, 130 degree, tfna bp55; lot: l455283; lot quantity: (b)(4).Purchased finished goods traveler met all inspection acceptance criteria.Part: 04.037.912.4, wave spring, shim ended bp55; lot: h249501; lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by smalley were reviewed and determined to be conforming.Part: 04.037.912.3, tfna lock drive bp58; lot: h422726; lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part: 21127, timoagri16.00 bp80; lot: h255139; lot quantity: (b)(4).Certificate of analysis received from metalwerks pmd, inc was reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.A review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality investigation: the following investigation flow was performed: broken: device condition: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of post-operative nail breakage, which agrees with the reported complaint condition.The nail has broken at the proximal locking hole.The break was observed oblique and both halves of the broken nail were returned.No further issues were identified on the device including concomitant blade and the screw that were returned.Dimensional analysis and document/specification review: the following relevant drawing of the returned device was reviewed, and no design issues were identified.Tabulated design drawing for titanium (ti) cannulated tfna-130 degree nail an accurate dimensional inspection relevant to this complaint could not be performed at cq due to the oblique fracture pattern.A review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Raw material receiving/putaway checklist met all inspection acceptance criteria.Furthermore, during the investigation, the complaint histories for the tfna nail family (04.037.012-975) were reviewed from system launch through october 2018, and in this time, there have been 207 complaints related to broken/cracked - postoperatively.Implant sales were utilized to calculate an occurrence rate of 0.0611%.The risk assessment for tfna addresses the hazard loss of fixation which may result in harm to the patient post-surgery.This complaint condition is adequately covered by the risk assessment.Conclusion: a definitive root cause for the nail breaking post operatively could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.Based on the investingation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 420MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7956892
Report Number2939274-2018-54315
Device Sequence Number10869787
Product Code HSB
UDI-Device Identifier10886982096708
UDI-Public(01)10886982096708
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.162S
Device Catalogue Number04.037.162S
Device Lot NumberH438182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer10/12/2018
10/16/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date10/15/2018
10/29/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;